Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 224, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 1, 2000, 6:58 PM EDT for Bradford County, Union County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2000, 6:58 PM EDT (22:58 UTC)
- Expired
- Aug 1, 2000, 7:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Bradford County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 77 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2022 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 012258 SVRJAX FLC007-125-012345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 658 PM EDT TUE AUG 1 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BRADFORD COUNTY IN NORTHERN FLORIDA UNION COUNTY IN NORTHERN FLORIDA * UNTIL 745 PM EDT * AT 658 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 3 MILES NORTHEAST OF NEW RIVER...OR ABOUT 6 MILES SOUTH OF RAIFORD...MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JOHNSTOWN BY 710 PM EDT... RAIFORD BY 720 PM EDT... ELLERBEE BY 740 PM EDT... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$ SCOTT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:45 PM EDT, 4 hours 13 minutes earlier.
Area forecast discussion, Aug 1, 2:45 PM EDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 245 PM EDT TUE AUG 1 2000 CONVECTION HAS DEVELOPED ALONG THE EC SEA BREEZE AND IS MOVING QUICKLY INLAND UNDER THE EAST TO SOUTHEAST FLOW. EXPECT A LOT OF ACTIVITY OVER THE INTERIOR WHEN BOUNDARIES BEGIN TO COLLIDE. A MID/UPPER TROUGH DROPS INTO THE MS VALLEY AND SHOWS VERY LITTLE MOVEMENT THROUGH THE FORECAST PERIOD. THE SOUTHERLY FLOW BETWEEN THIS TROUGH AND THE BERMUDA HIGH PUMPS COPIOUS AMOUNTS OF MOISTURE INTO THE FL PANHANDLE AND SOUTHERN GA. THIS MOISTURE PLUME SHIFTS EASTWARD ON WEDNESDAY. MESOETA INDICATES H3 DIVERGENCE IS STRONG OVER THE FA BY 00Z THURSDAY AND AGAIN THURSDAY AFTERNOON. THINK GOOD CHANCE OF PRECIP ACROSS THE AREA DURING THE AFTN AND EVENINGS AND 30 PERCENT FOR NIGHTTIME. FOR THE WEEKEND...A FRONTAL BOUNDARY WASHES OUT OVER GEORGIA AND A RIDGE BUILDS OVER THE FA. SOME OF THE MOISTURE SUPPLY IS CUTOFF AND THE AREA WILL RETURN TO DIURNAL CONVECTION WITH NEAR CLIMO CONDITIONS. MARINE...RIDGE AXIS OVER THE NORTHERN WATERS WILL SHIFT TO SOUTHEAST AND FLOW WILL BE SOUTHERLY EXCEPT NEAR SHORE DURING THE AFTERNOON. EXPECT LIGHT WINDS TONIGHT TO INCREASE TO 10-15 KT FOR SECOND AND THIRD PERIODS. PRELIM AMG 73/91/72/90 3535 SSI 77/88/77/87 1435 JAX 73/93/73/91 1545 GNV 72/93/72/91 3535 28 .JAX.. .FL...NONE. .GA...NONE. TRABERT
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.